MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight, ethnicity, race: unk.No similar complaint type events were reported for units within the same lot.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.7mm, tmicl13.7, -15.00/1.5/141 (sphere/cylinder/axis), implantable collamer lens was implanted and removed because it got stuck to plunger and doctor felt it might have damaged it.No patient injury.Used backup.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The reporter indicate that the a 13.7mm, tmicl13.7, -15.00/1.5/141 (sphere/cylinder/axis), implantable collamer lens was implanted, removed and replaced within the same surgery due to lens stuck in cartridge or injection system.There was no patient injury and problem resolved.In the reporter's opinion the device was the cause of the event, for cause details the reporter stated "lens did not release from plunger".H6- health effect- impact code: 4627 to 2199- previous code not applicable, patient did not require a corrective procedure to remove lens.H6- medical device problem code: 2993 to 3189- previous code not applicable, no adverse event occurred.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12029356
Report Number2023826-2021-01922
Device Sequence Number17228132
Product Code QCB
UDI-Device Identifier00841542111898
UDI-Public00841542111898
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberTMICL13.7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W.FTP, LOT # UNK.; UNK.
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale